Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 11, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 14, 2018, 3:49 AM CDT for 11 counties in Texas. It took effect at Apr 14, 2018, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 14, 2018, 7:00 AM CDT
- Expired
- Apr 14, 2018, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 38 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS74 KAMA 140849 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 349 AM CDT Sat Apr 14 2018 OKZ001>003-142100- /O.UPG.KAMA.WI.Y.0010.000000T0000Z-180414T1300Z/ /O.NEW.KAMA.HW.W.0005.180414T0849Z-180415T0000Z/ /O.UPG.KAMA.HW.A.0003.180414T1300Z-180414T2200Z/ /O.NEW.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ /O.CON.KAMA.HZ.W.0001.000000T0000Z-180414T1500Z/ Cimarron-Texas-Beaver- Including the cities of Boise City, Keyes, Guymon, Beaver, and Forgan 349 AM CDT Sat Apr 14 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 7 PM CDT this evening. A Hard Freeze Watch has also been issued. This Hard Freeze Watch is in effect from late tonight through Sunday morning. The Wind Advisory is no longer in effect. The High Wind Watch is no longer in effect. * Temperatures...Lows in the mid 20s. Highs in the upper 50s. * Timing...Very strong winds are expected until 7 PM Saturday evening. Below freezing temperatures are expected until around 10 AM Saturday morning and are expected to return late Saturday evening through early Sunday morning. * Winds...Northwest 40 to 45 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. * Impacts...The cold temperatures will kill garden crops and outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. To prevent freezing and possible bursting of outdoor water pipes...pipes should be wrapped...drained...or allowed to drip slowly. Those that have in ground sprinkler systems should drain their systems...or cover any above ground pipes to protect them from freezing. Bring plants inside if possible. Take measures to protect pets and livestock. A Hard Freeze Watch means sub freezing temperatures of 28 degrees or lower are possible. These conditions could kill crops and other vegetation. && $$ TXZ001>004-006-142100- /O.UPG.KAMA.WI.Y.0010.000000T0000Z-180414T1300Z/ /O.NEW.KAMA.HW.W.0005.180414T0849Z-180415T0000Z/ /O.NEW.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ /O.CON.KAMA.HZ.W.0001.000000T0000Z-180414T1500Z/ Dallam-Sherman-Hansford-Ochiltree-Hartley- Including the cities of Dalhart, Stratford, Spearman, Gruver, Perryton, Hartley, and Channing 349 AM CDT Sat Apr 14 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 7 PM CDT this evening. A Hard Freeze Watch has also been issued. This Hard Freeze Watch is in effect from late tonight through Sunday morning. The Wind Advisory is no longer in effect. * Temperatures...Lows in the mid 20s. Highs in the upper 50s. * Timing...Very strong winds are expected until 7 PM Saturday evening. Below freezing temperatures are expected until around 10 AM Saturday morning and are expected to return late Saturday evening through early Sunday morning. * Winds...Northwest 40 to 45 mph with gusts up to 60 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Impacts...The cold temperatures will kill garden crops and outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. To prevent freezing and possible bursting of outdoor water pipes...pipes should be wrapped...drained...or allowed to drip slowly. Those that have in ground sprinkler systems should drain their systems...or cover any above ground pipes to protect them from freezing. Bring plants inside if possible. Take measures to protect pets and livestock. A Hard Freeze Watch means sub freezing temperatures of 28 degrees or lower are possible. These conditions could kill crops and other vegetation. && $$ TXZ005-007-142100- /O.NEW.KAMA.HW.W.0005.180414T0849Z-180415T0000Z/ /O.NEW.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ /O.CON.KAMA.HZ.W.0001.000000T0000Z-180414T1500Z/ Lipscomb-Moore- Including the cities of Booker, Higgins, Follett, and Dumas 349 AM CDT Sat Apr 14 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 7 PM CDT this evening. A Hard Freeze Watch has also been issued. This Hard Freeze Watch is in effect from late tonight through Sunday morning. * Temperatures...Lows in the mid 20s. Highs in the upper 50s. * Timing...Very strong winds are expected until 7 PM Saturday evening. Below freezing temperatures are expected until around 10 AM Saturday morning and are expected to return late Saturday evening through early Sunday morning. * Impacts...The cold temperatures will kill garden crops and outdoor plants if left unprotected. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... To prevent freezing and possible bursting of outdoor water pipes...pipes should be wrapped...drained...or allowed to drip slowly. Those that have in ground sprinkler systems should drain their systems...or cover any above ground pipes to protect them from freezing. Bring plants inside if possible. Take measures to protect pets and livestock. Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. A Hard Freeze Watch means sub freezing temperatures of 28 degrees or lower are possible. These conditions could kill crops and other vegetation. && $$ TXZ008-009-142100- /O.NEW.KAMA.HW.W.0005.180414T0849Z-180415T0000Z/ /O.NEW.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ /O.CON.KAMA.FZ.W.0001.000000T0000Z-180414T1500Z/ Hutchinson-Roberts- Including the cities of Borger and Miami 349 AM CDT Sat Apr 14 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 7 PM CDT this evening. A Hard Freeze Watch has also been issued. This Hard Freeze Watch is in effect from late tonight through Sunday morning. * Temperatures...Lows around 30. Highs around 60. * Timing...Very strong winds are expected until 6 PM Saturday evening. Below freezing temperatures are expected until around 10 AM Saturday morning and are expected to return late Saturday evening through early Sunday morning. * Impacts...The cold temperatures will kill garden crops and outdoor plants if left unprotected. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Freezing temperatures are imminent or highly likely. Protect plants by bringing them indoors. If you cannot bring them in... cover them with layers of newspapers or blankets. Protect outdoor pipes by wrapping...draining...or allowing them to drip slowly. Take appropriate measures to protect pets and/or livestock. Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. A Hard Freeze Watch means sub freezing temperatures of 28 degrees or lower are possible. These conditions could kill crops and other vegetation. && $$ TXZ010>019-142100- /O.NEW.KAMA.WI.Y.0011.180414T1200Z-180415T0000Z/ /O.NEW.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ /O.CON.KAMA.FZ.W.0001.000000T0000Z-180414T1500Z/ Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall- Armstrong-Donley- Including the cities of Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, and Clarendon 349 AM CDT Sat Apr 14 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM CDT this evening. A Hard Freeze Watch has also been issued. This Hard Freeze Watch is in effect from late tonight through Sunday morning. * Temperatures...Lows in the upper 20s. Highs in the lower 60s. * Timing...Strong winds are expected from 7 AM until 7 PM Saturday evening. Below freezing temperatures are expected until around 10 AM Saturday morning and are expected to return late Saturday evening through early Sunday morning. * Impacts...The cold temperatures will kill garden crops and outdoor plants if left unprotected. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Freezing temperatures are imminent or highly likely. Protect plants by bringing them indoors. If you cannot bring them in... cover them with layers of newspapers or blankets. Protect outdoor pipes by wrapping...draining...or allowing them to drip slowly. Take appropriate measures to protect pets and/or livestock. Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. A Hard Freeze Watch means sub freezing temperatures of 28 degrees or lower are possible. These conditions could kill crops and other vegetation. && $$ TXZ020-142100- /O.NEW.KAMA.WI.Y.0011.180414T1200Z-180415T0000Z/ /O.NEW.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ Collingsworth- Including the city of Wellington 349 AM CDT Sat Apr 14 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM CDT this evening. A Hard Freeze Watch has also been issued. This Hard Freeze Watch is in effect from late tonight through Sunday morning. * Timing...Strong winds are expected from 7 AM until 7 PM Saturday evening. Below freezing temperatures are expected from late tonight through early Sunday morning. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Temperatures...Highs in the lower 60s. Lows in the upper 20s. * Impacts...The cold temperatures will kill garden crops and outdoor plants. Unprotected outdoor pipes will freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. A Hard Freeze Watch means sub freezing temperatures of 28 degrees or lower are possible. These conditions could kill crops and other vegetation. && $$
2 follow-up statements
823 WWUS74 KAMA 141606 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1106 AM CDT Sat Apr 14 2018 OKZ001>003-TXZ001>009-150000- /O.CON.KAMA.HW.W.0005.000000T0000Z-180415T0000Z/ /O.CON.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, and Miami 1106 AM CDT Sat Apr 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * Temperatures...Low temperatures of 23 to 26 degrees are forecast early Sunday morning across the Oklahoma Panhandle and the northern Texas Panhandle. * Timing...Very strong winds are expected until 7 PM this evening. Below freezing temperatures are forecast from around 1 AM Sunday to 9 AM Sunday. * Winds...Northwest to north winds of 40 to 45 mph with gusts up to 60 mph are anticipated. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility...and cause flying debris. Isolated power outages could be possible. * Impacts...The cold temperatures will kill garden crops and outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. A Hard Freeze Watch means sub freezing temperatures of 28 degrees or lower are possible. These conditions could kill crops and other vegetation. && $$ TXZ010>020-150000- /O.CON.KAMA.WI.Y.0011.000000T0000Z-180415T0000Z/ /O.CON.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall- Armstrong-Donley-Collingsworth- Including the cities of Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 1106 AM CDT Sat Apr 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * Temperatures...Low temperatures of 26 to 30 degrees are forecast early Sunday morning across the southern Texas Panhandle. * Timing...Strong winds are expected until 7 PM this evening. Below freezing temperatures are forecast from around 1 AM Sunday to 9 AM Sunday. * Winds...Northwest to north winds of 35 to 39 mph with gusts up to 55 mph are anticipated. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Impacts...The cold temperatures will kill garden crops and outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. A Hard Freeze Watch means sub freezing temperatures of 28 degrees or lower are possible. These conditions could kill crops and other vegetation. && $$ Andrade
250 WWUS74 KAMA 142000 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 300 PM CDT Sat Apr 14 2018 OKZ001>003-TXZ001>009-151100- /O.UPG.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ /O.NEW.KAMA.HZ.W.0002.180415T0600Z-180415T1400Z/ /O.CON.KAMA.HW.W.0005.000000T0000Z-180415T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, and Miami 300 PM CDT Sat Apr 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... The National Weather Service in Amarillo has issued a Hard Freeze Warning, which is in effect from 1 AM to 9 AM CDT Sunday. * Temperatures...Overnight lows in the mid 20s. * Timing...Very strong winds are expected until 7 PM this evening. Below freezing temperatures are forecast from around 1 AM Sunday to 9 AM Sunday. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. * Impacts...The cold temperatures will kill garden crops and outdoor plants if left unprotected. Unprotected outdoor pipes will freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. To prevent freezing and possible bursting of outdoor water pipes...pipes should be wrapped...drained...or allowed to drip slowly. Those that have in ground sprinkler systems should drain their systems...or cover any above ground pipes to protect them from freezing. Bring plants inside if possible. Take measures to protect pets and livestock. && $$ TXZ010>020-151100- /O.UPG.KAMA.HZ.A.0001.180415T0600Z-180415T1400Z/ /O.NEW.KAMA.HZ.W.0002.180415T0600Z-180415T1400Z/ /O.CON.KAMA.WI.Y.0011.000000T0000Z-180415T0000Z/ Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall- Armstrong-Donley-Collingsworth- Including the cities of Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 300 PM CDT Sat Apr 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... The National Weather Service in Amarillo has issued a Hard Freeze Warning, which is in effect from 1 AM to 9 AM CDT Sunday. * Temperatures...Overnight lows in the upper 20s. * Timing...Strong winds are expected until 7 PM this evening. Below freezing temperatures are forecast from around 1 AM Sunday to 9 AM Sunday. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Impacts...The cold temperatures will kill garden crops and outdoor plants if left unprotected. Unprotected outdoor pipes will freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... To prevent freezing and possible bursting of outdoor water pipes...pipes should be wrapped...drained...or allowed to drip slowly. Those that have in ground sprinkler systems should drain their systems...or cover any above ground pipes to protect them from freezing. Bring plants inside if possible. Take measures to protect pets and livestock. Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:40 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 14, 12:40 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1240 AM CDT Sat Apr 14 2018
.AVIATION...
For the 06z TAFs...
Northwest surface winds will prevail overnight and through the
day on Saturday, with gusts above 45 kt commencing around 13z.
Airport Weather Warning for such gusts will be issued for Amarillo
area airports, with gusts ceasing around 23z. Occasional MVFR
ceilings expected for the next few hours at GUY. Otherwise,
barring any visibility restrictions in blowing dust, VFR
conditions expected at all terminals next 24 hours.
Cockrell
&&
.PREV DISCUSSION... /Issued 636 PM CDT Fri Apr 13 2018/
DISCUSSION...
A variety of weather with appropriate highlights has occurred or
is occurring across the forecast area today, with fire weather,
fires, rain showers, a tstm or two, a wintry mix, light snow, and
wind the primary elements. This is all in response to a vigorous
upper level low pressure system movg across the central rockies
and adjacent plains states today and tonight. This particular
upper level low pressure system will continue to translate
eastward across the central plains states through Saturday. The
corresponding sfc cold front has tracked across the area with
temperatures plummeting. The progged path of this upper level low
pressure system suggests slgt chc pops through this evening for
most of the fcst area except the southeast Texas Panhandle.
Much colder air will continue to invade the region through
Saturday. Windy to very windy conditions are expected tonight
and Saturday, with wind advisory to possibly high wind warning
criteria becoming more likely, especially Saturday. Additional
wind highlights may become necessary. In addition, freezing and
below freezing temps are anticipated across most or all of the
fcst area both Saturday and Sunday mornings, with freeze and hard
freeze warnings tonight and Saturday morning. Additional freeze
watches/warnings are also likely Saturday night and Sunday morning.
The next upper level low pressure system is progged to track well
north of the OK and TX Panhandles Tuesday with no precipitation
expected. Another storm system may impact the region near the end
of this 7 day fcst period.
Andrade
FIRE WEATHER...
Critical fire weather conditions are possible Saturday across the
Oklahoma and Texas Panhandles due to strong northwest to north
winds of 30 to 40 mph with higher gusts along with forecast
minimum relative humidity values around 20 percent. Neither
elevated nor critical fire weather conditions are anticipated on
Sunday as 20 foot winds are expected to remain below 15 mph.
Elevated to critical fire weather conditions will be possible
across much of the region on Monday and Tuesday due to strong
winds and low relative humidity values.
Andrade
&&
.AMA Watches/Warnings/Advisories...
TX...Hard Freeze Warning until 10 AM CDT this morning for the
following zones: Dallam...Hansford...Hartley...Lipscomb...
Moore...Ochiltree...Sherman.
Fire Weather Watch from 11 AM CDT this morning through this
evening for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
Sherman...Wheeler.
Wind Advisory until 8 AM CDT this morning for the following
zones: Dallam...Hansford...Hartley...Ochiltree...Sherman.
Freeze Warning until 10 AM CDT this morning for the following
zones: Armstrong...Carson...Deaf Smith...Donley...Gray...
Hemphill...Hutchinson...Oldham...Potter...Randall...
Roberts...Wheeler.
OK...Hard Freeze Warning until 10 AM CDT this morning for the
following zones: Beaver...Cimarron...Texas.
Fire Weather Watch from 11 AM CDT this morning through this
evening for the following zones: Beaver...Cimarron...Texas.
Wind Advisory until 8 AM CDT this morning for the following
zones: Beaver...Cimarron...Texas.
High Wind Watch from 8 AM CDT this morning through this
afternoon for the following zones: Beaver...Cimarron...
Texas.
&&
03/07Hazardous weather outlook, Apr 13, 6:45 PM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 645 PM CDT Fri Apr 13 2018 OKZ001>003-TXZ001>020-141100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 645 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Wind Advisories remain in effect for most of the Oklahoma and Texas Panhandles through tonight due to sustained northwest to north winds around 35 mph with higher gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to critical fire weather conditions will be possible across much of the region on Saturday, Monday, and Tuesday due to strong winds and low relative humidity values. A Fire Weather Watch is in effect for the area on Saturday. Wind Advisories or High Wind Warnings may become necessary on Saturday across the Oklahoma and Texas Panhandles due to strong sustained northwest to north winds of 35 to 40 mph with higher gusts. A High Wind Watch is in effect for the Oklahoma Panhandle on Saturday. Freezing temperatures or below are expected across most of the area late tonight into Saturday morning, and then again late Saturday night into Sunday morning. Freeze Warnings and Hard Freeze Warnings are in effect for nearly all of the area late tonight into Saturday morning. Additional Freeze Watches and Freeze Warnings may become necessary late Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions Saturday, Monday, and Tuesday. Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:28 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 11 more | 18 hr |
| Apr 14, 3:49 AM CDT | High Wind Warning | AMA | Dallam, Hansford, Hartley, Hutchinson, Lipscomb, Moore and 3 more | 15 hr |
| Apr 14, 3:49 AM CDT | Hard Freeze Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 11 hr |
| Apr 14, 3:00 PM CDT | Hard Freeze Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.